Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 30, 2006, 5:07 PM CDT for Nueces County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 30, 2006, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:36 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 30, 2:36 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 PM CDT WED AUG 30 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS OF 19Z THE FNTL BOUNDARY HAS BECOME STATIONARY AND IS NOW ALONG A RKP-COT-DRT LN. SUFFICIENT BOUNDARY LYR FORCING AND MOISTURE IN THE VCNTY OF THE FNT ARE ENOUGH TO GENERATE ISOLATED TO SCATTERED CONVECTION ACROSS THE RIO GRANDE PLAINS AND PORTIONS OF THE COASTAL BEND LATE THIS AFTN AND EARLY EVE. WL COVER THIS WITH 20-30% POPS. BY 03Z MOST OF THE CONVECTION WL HAVE DISSIPATED DUE TO LOSS OF HEATING. OTHERWISE...THE CWA IS EXPECTED TO DRY OUT THROUGH THE REMAINDER OF THE PD DUE TO DEEPENING NWLY FLOW AND SUBSIDENCE IN THE WAKE OF THE DEPARTING MID/UPR LVL TROUGH AXIS. VERY DRY CONDITIONS WL ALLOW OVERNIGHT LOWS TO REACH AT LEAST SVRL DEGS BELOW NORMAL EACH NIGHT. THE SAME REASONING WL ALLOW THE DAYTIME HIGHS ON THU TO REACH SLIGHTLY ABV NORMAL. && .MARINE (TONIGHT THROUGH THURSDAY NIGHT)...THE SFC WINDS WL CONTINUE TO SLOWLY VEER THROUGH THU AS WK LOW PRESSURE ONCE AGAIN DEVELOPS OUT WEST AND AS THE THERMAL GRADIENT RE-INTENSIFIES. AFTER A BRIEF BUILDUP OF SEAS THIS AFTN...THEY WL BEGIN TO TAPER OFF ONCE AGAIN TO 2 FT OR LESS. && .AVIATION (TONIGHT THROUGH THURSDAY NIGHT)...BRIEF IFR/MVFR CONDITIONS ARE EXPECTED EARLY THIS EVENING DUE TO LINGERING SHRAS/TSRAS MAINLY ACROSS THE ALI AND LRD TAF SITES. CEILINGS THIS EVE WL AVG BETWEEN 4K-7K FT ACROSS CRP...ALI AND LRD BEFORE DISSIPATING BY 03Z. OTHERWISE...A CONTINUED DRYING TREND ACROSS THE RGN WL MAINTAIN VFR CONDITIONS THROUGH THU NIGHT. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...PROXIMITY OF A WEAK SURFACE ANTICYCLONE AND DEEP/DRY N/NW TROPOSPHERIC FLOW PREVAILS FRIDAY THROUGH SATURDAY. WEAK ENERGETICS NOTED FRIDAY NIGHT/SATURDAY BUT INCREASED MOISTURE PER GFS/WRF-NAM CROSS-SECTIONS SEEMS OVERDONE AND PREFER THE UKMET WHICH AGREES WITH THE MAV/MET MOS DATA. RETAINED SLIGHT CHANCE POPS AFTER MIDNIGHT SATURDAY NIGHT ACROSS THE NORTHERN CWA AS WEAK SURFACE FRONT ENCROACHES. LITTLE TO NO CHANGES TO THE PREVIOUS TEMPERATURE GRIDS DURING THIS PERIOD. A WEAK SURFACE FRONT BENDS ITS WAY SOUTH ACROSS THE REGION SUNDAY/MONDAY. MODEST SYNOPTIC/MESOSCALE FORCING AMID MODEST MOISTURE/INSTABILITY ONLY WARRANTS SLIGHT CHANCE POPS. MUCH DRIER AIR THEN PENETRATES IN ASSOCIATION WITH THE WAKE SURFACE ANTICYCLONE TUESDAY/WEDNESDAY. DECREASED LOW-LEVEL THICKNESSES/CLOUD COVER WILL RESULT IN MAX TEMPERATURES AROUND NORMAL SUNDAY/MONDAY THEN ABOVE NORMAL TUESDAY/WEDNESDAY WITH GREATER SOLAR RADIATION/DRY COLUMN. THE DRY COLUMN WILL LEAD TO MIN TEMPERATURES BELOW NORMAL THROUGHOUT THIS PERIOD. A BRIEF PERIOD OF POST-FRONTAL SCEC CONDITIONS FOR N/NE WINDS POSSIBLE OVER THE NEARSHORE/OFFSHORE WATERS LATE SUNDAY NIGHT/MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 97 72 97 70 / 10 0 0 0 0 VICTORIA 68 96 69 97 69 / 0 0 0 0 0 LAREDO 78 103 78 104 78 / 30 10 0 0 0 ALICE 71 100 71 100 70 / 10 0 0 0 0 ROCKPORT 76 95 76 95 76 / 10 0 0 0 0 COTULLA 72 101 72 102 70 / 30 10 0 0 0 KINGSVILLE 72 99 72 99 70 / 10 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT-TERM BB/85...LONG-TERM
Hazardous weather outlook, Aug 30, 5:13 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 AM CDT WED AUG 30 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-311030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 513 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS TODAY AND TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH TUESDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 30, 4:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 PM CDT WED AUG 30 2006 TXZ243-302215- NUECES- 450 PM CDT WED AUG 30 2006 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN NUECES COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF AGUA DULCE MOVING SOUTH AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. MW
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.